rss
BMJ Case Reports 2013; doi:10.1136/bcr-2012-007801
  • Unexpected outcome (positive or negative) including adverse drug reactions

Life-threatening piperacillin-induced immune haemolysis in a patient with cystic fibrosis

  1. Parth Parekh2
  1. 1Division of Pulmonary and Critical Care Medicine, Eastern Virginia Medical School, Norfolk, Virginia, USA
  2. 2Department of Internal Medicine, Eastern Virginia Medical School, Norfolk, Virginia, USA
  1. Correspondence to Dr Paul Ellis Marik, marikpe{at}evms.edu

Summary

We present a 24-year-old man with a history significant for cystic fibrosis and insulin-dependent diabetes mellitus who developed anaemia in the setting of piperacillin-induced immune haemolysis. This case provided a diagnostic challenge, a rare association of piperacillin-induced haemolysis in those suffering from cystic fibrosis.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article